On anticyclotomic variants of the p-adic Birch and Swinnerton-Dyer conjecture
Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 3.1, pp. 629-658.

We formulate analogues of the Birch and Swinnerton-Dyer conjecture for the p-adic L-functions of Bertolini, Darmon, and Prasanna attached to elliptic curves E/Q at primes p of good ordinary reduction. Using Iwasawa theory, we then prove, under mild hypotheses, one of the inequalities predicted by the “rank part” of our conjectures, as well as the predicted leading coefficient formula, up to a p-adic unit.

Our conjectures are very closely related to conjectures of Birch and Swinnerton-Dyer type formulated by Bertolini and Darmon in 1996 for Heegner distributions, and as application of our results we also obtain the proof of an inequality in the rank part of their conjectures.

Nous formulons des analogues de la conjecture de Birch et Swinnerton-Dyer pour les fonctions L p-adiques de Bertolini, Darmon et Prasanna attachées aux courbes elliptiques E/Q en leurs places de bonne réduction ordinaire. En utilisant la théorie d’Iwasawa, nous prouvons ensuite, sous des hypothèses faibles, l’une des inégalités prédites par la partie rang de nos conjectures, ainsi que la formule prédite pour la valeur du premier terme non nul dans le développement limité, à une unité p-adique près.

Nos conjectures sont très étroitement liées aux conjectures du type Birch et Swinnerton-Dyer formulées par Bertolini et Darmon en 1996 pour les distributions de Heegner, et comme application de nos résultats, nous obtenons également la preuve d’une inégalité dans la partie rang de leurs conjectures.

Received:
Accepted:
Published online:
DOI: 10.5802/jtnb.1174
Classification: 11G05, 11R23, 11G16
Keywords: Elliptic curves, Birch and Swinnerton-Dyer conjecture, Heegner points, $p$-adic $L$-functions
Adebisi Agboola 1; Francesc Castella 1

1 Department of Mathematics, University of California Santa Barbara Santa Barbara, CA 93106, USA
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JTNB_2021__33_3.1_629_0,
     author = {Adebisi Agboola and Francesc Castella},
     title = {On anticyclotomic variants of the $p$-adic {Birch} and {Swinnerton-Dyer} conjecture},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {629--658},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {33},
     number = {3.1},
     year = {2021},
     doi = {10.5802/jtnb.1174},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1174/}
}
TY  - JOUR
AU  - Adebisi Agboola
AU  - Francesc Castella
TI  - On anticyclotomic variants of the $p$-adic Birch and Swinnerton-Dyer conjecture
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2021
SP  - 629
EP  - 658
VL  - 33
IS  - 3.1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1174/
DO  - 10.5802/jtnb.1174
LA  - en
ID  - JTNB_2021__33_3.1_629_0
ER  - 
%0 Journal Article
%A Adebisi Agboola
%A Francesc Castella
%T On anticyclotomic variants of the $p$-adic Birch and Swinnerton-Dyer conjecture
%J Journal de théorie des nombres de Bordeaux
%D 2021
%P 629-658
%V 33
%N 3.1
%I Société Arithmétique de Bordeaux
%U https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1174/
%R 10.5802/jtnb.1174
%G en
%F JTNB_2021__33_3.1_629_0
Adebisi Agboola; Francesc Castella. On anticyclotomic variants of the $p$-adic Birch and Swinnerton-Dyer conjecture. Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 3.1, pp. 629-658. doi : 10.5802/jtnb.1174. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1174/

[1] Adenisi Agboola On Rubin’s variant of the p-adic Birch and Swinnerton-Dyer conjecture, Compos. Math., Volume 143 (2007) no. 6, pp. 1374-1398 | DOI | MR | Zbl

[2] Massimo Bertolini; Henri Darmon Derived heights and generalized Mazur–Tate regulators, Duke Math. J., Volume 76 (1994) no. 1, pp. 75-111 | DOI | MR | Zbl

[3] Massimo Bertolini; Henri Darmon Derived p-adic heights, Am. J. Math., Volume 117 (1995) no. 6, pp. 1517-1554 | DOI | MR | Zbl

[4] Massimo Bertolini; Henri Darmon Heegner points on Mumford–Tate curves, Invent. Math., Volume 126 (1996) no. 3, pp. 413-456 | DOI | MR | Zbl

[5] Massimo Bertolini; Henri Darmon Iwasawa’s main conjecture for elliptic curves over anticyclotomic p -extensions, Ann. Math., Volume 162 (2005) no. 1, pp. 1-64 | DOI | MR

[6] Massimo Bertolini; Henri Darmon; Kartik Prasanna p-adic Rankin L-series and rational points on CM elliptic curves, Pacific J. of Math. (2012), pp. 261-303 | DOI | MR | Zbl

[7] Massimo Bertolini; Henri Darmon; Kartik Prasanna Generalized Heegner cycles and p-adic Rankin L-series, Duke Math. J., Volume 162 (2013) no. 6, pp. 1033-1148 | DOI | MR | Zbl

[8] Miljan Brakočević Anticyclotomic p-adic L-function of central critical Rankin-Selberg L-value, Int. Math. Res. Not., Volume 2011 (2011) no. 21, pp. 4967-5018 | MR | Zbl

[9] Christophe Breuil; Brian Conrad; Fred Diamond; Richard Taylor On the modularity of elliptic curves over : wild 3-adic exercises, J. Am. Math. Soc., Volume 14 (2001) no. 4, pp. 843-939 | DOI | MR | Zbl

[10] Ashay Burungale; Francesc Castella; Chan-Ho Kim A proof of Perrin-Riou’s Heegner point main conjecture, Algebra Number Theory, Volume 15 (2021) no. 7, pp. 1627-1653 | DOI | MR | Zbl

[11] Francesc Castella p-adic heights of Heegner points and Beilinson-Flach classes, J. Lond. Math. Soc., Volume 96 (2017) no. 1, pp. 156-180 | DOI | MR | Zbl

[12] Francesc Castella On the p-adic variation of Heegner points, J. Inst. Math. Jussieu, Volume 19 (2020) no. 6, pp. 2127-2164 | DOI | MR | Zbl

[13] Francesc Castella; Ming-Lun Hsieh Heegner cycles and p-adic L-functions, Math. Ann., Volume 370 (2018) no. 1-2, pp. 567-628 | DOI | MR | Zbl

[14] Christophe Cornut Mazur’s conjecture on higher Heegner points, Invent. Math., Volume 148 (2002) no. 3, pp. 495-523 | DOI | MR | Zbl

[15] Christophe Cornut; Vinayak Vatsal Nontriviality of Rankin–Selberg L-functions and CM points, L-functions and Galois representations (London Mathematical Society Lecture Note Series), Volume 320, Cambridge University Press, 2007, pp. 121-186 | DOI | MR | Zbl

[16] Henri Darmon A refined conjecture of Mazur–Tate type for Heegner points, Invent. Math., Volume 110 (1992) no. 1, pp. 123-146 | DOI | MR | Zbl

[17] Ralph Greenberg Iwasawa theory and p-adic deformations of motives, Motives (Seattle, WA, 1991) (Proceedings of Symposia in Pure Mathematics), Volume 55, American Mathematical Society, 1994, pp. 193-223 | MR | Zbl

[18] Benedict H. Gross Kolyvagin’s work on modular elliptic curves, L-functions and arithmetic (Durham, 1989) (London Mathematical Society Lecture Note Series), Volume 153, Cambridge University Press, 1991, pp. 235-256 | DOI | MR | Zbl

[19] Benjamin Howard Iwasawa theory of Heegner points on abelian varieties of GL 2 type, Duke Math. J., Volume 124 (2004) no. 1, pp. 1-45 | DOI | Zbl

[20] Benjamin Howard Bipartite Euler systems, J. Reine Angew. Math., Volume 597 (2006), pp. 1-25 | DOI | MR | Zbl

[21] Dimitar Jetchev; Christopher Skinner; Xin Wan The Birch and Swinnerton-Dyer formula for elliptic curves of analytic rank one, Camb. J. Math., Volume 5 (2017) no. 3, pp. 369-434 | DOI | MR | Zbl

[22] Barry Mazur Rational points of abelian varieties with values in towers of number fields, Invent. Math., Volume 18 (1972), pp. 183-266 | DOI | MR | Zbl

[23] Barry Mazur Modular curves and arithmetic, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983) (1984), pp. 185-211 | Zbl

[24] Barry Mazur; Karl Rubin Studying the growth of Mordell–Weil, Doc. Math., Volume Extra Vol. (2003), pp. 585-607 (Kazuya Kato’s fiftieth birthday) | MR | Zbl

[25] Barry Mazur; John Tate Canonical height pairings via biextensions, Arithmetic and geometry, Vol. I (Progress in Mathematics), Volume 35, Birkhäuser, 1983, pp. 195-237 | DOI | MR | Zbl

[26] Jan Nekovář On the parity of ranks of Selmer groups. II, C. R. Math. Acad. Sci. Paris, Volume 332 (2001) no. 2, pp. 99-104 | DOI | MR | Zbl

[27] Christopher Skinner A converse to a theorem of Gross, Zagier, and Kolyvagin, Ann. Math., Volume 191 (2020) no. 2, pp. 329-354 | DOI | MR | Zbl

[28] Wei Zhang Selmer groups and the indivisibility of Heegner points, Camb. J. Math., Volume 2 (2014) no. 2, pp. 191-253 | DOI | MR | Zbl

Cited by Sources: